Alert archive / New York / Gale Watches in 2016
Gale Watch 1, NWS New York, NY
NWS New York, NY issued this gale watch at Jan 8, 2016, 3:41 AM EST. It took effect at Jan 10, 2016, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 3:41 AM EST (08:41 UTC)
- In effect from
- Jan 10, 2016, 6:00 AM EST
- Expired
- Jan 9, 2016, 3:22 AM EST
- In force
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 8, 12:22 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 8, 12:22 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1222 AM EST FRI JAN 8 2016
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH FRIDAY. A WARM
FRONT WILL APPROACH FRIDAY NIGHT...AND PASS TO THE NORTHWEST ON
SATURDAY. AS LOW PRESSURE MOVES INTO THE GREAT LAKES REGION...
ANOTHER WARM FRONT WILL APPROACH SATURDAY NIGHT AND LIFT TO THE
NORTHEAST ON SUNDAY...FOLLOWED BY A COLD FRONT SUNDAY NIGHT.
HIGH PRESSURE WILL RETURN FROM MONDAY INTO TUESDAY. ANOTHER LOW
PRESSURE SYSTEM MAY IMPACT THE REGION DURING THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STRATOCU OVER NE NJ...NYC AND LONG ISLAND WILL GRADUALLY RETREAT
TONIGHT AS H8-9 FLOW SHIFTS FROM W TO NE. STRATO-CU THEN SHOULD
BEGIN TO DEVELOP FROM THE NE TOWARDS DAYBREAK ACROSS EASTERN
CT/LI.
OTHERWISE...WITH MOSTLY CLEAR SKIES OVERNIGHT...EXPECT GOOD
RADIATIONAL COOLING...WITH LOWS RANGING FROM 30-35 IN NYC
METRO...20S MOST ELSEWHERE...AND 15-20 INTERIOR VALLEYS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
LOW LEVEL NE FLOW WILL INTRODUCE A MARITIME AIR MASS INTO THE
REGION...WITH CLOUDS DEVELOPING BENEATH A SUBSIDENCE INVERSION
FROM NE TO SW. A COMPROMISE BETWEEN THE MORE AGGRESSIVE NAM AND
SLOWER GFS USED FOR LOW LEVEL MOISTURE RETURN...SIGNALINGPOTENTIAL
FOR SOME SPOTTY DRIZZLE TO DEVELOP EARLY TO MID FRIDAY MORNING
ACROSS SE CT AND EASTERN LI.
GOOD RADIATIONAL COOLING OVERNIGHT WILL ALLOW ROAD TEMPS TO DROP
INTO THE 20S OVER SE CT AND EASTERN LONG ISLAND TONIGHT...AND
LIKELY NOT REBOUND ABOVE FREEZING MARK UNTIL MID MORNING. ANY
DRIZZLE/FREEZING DRIZZLE DEVELOPMENT WOULD INSTANTLY FREEZE ON
UNTREATED SURFACES UNDER THESE CONDITIONS. SINCE THIS IS A LOW
CONFIDENCE PRECIP OCCURRENCE FORECAST...NO ADVY OR SPS HAS BEEN
ISSUED YET...BUT TRAVELERS ARE URGED TO CHECK THE LATEST NWS
FORECAST BEFORE HEADING OUT IN THE MORNING.
HIGHS ON FRI LOOK TO BE IN THE LOWER/MID 40S.
LOW CLOUDS AND SPOTTY DRIZZLE SHOULD EXPAND WESTWARD INTO MOST OF
THE REST OF THE AREA FRI AFTERNOON...AND CONTINUE INTO FRI NIGHT.
THEN AS A WARM FRONT APPROACHES FROM THE WEST...CHANCES FOR LIGHT
PRECIP SHOULD INCREASE NW OF NYC...WITH A COMBINATION OF FREEZING
RAIN/SNOW POSSIBLE...WHICH MAY EVENTUALLY WARRANT AN ADVY.
LOWS SHOULD RANGE FROM THE MID/UPPER 30S FOR COASTAL SECTIONS...
TO THE UPPER 20S/LOWER 30S FARTHER INLAND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PERIOD STARTS OFF UNSETTLED. WITH HIGH PRESSURE TO THE
NORTH...COLD AIR DAMMING WILL CONTINUE EARLY SATURDAY MORNING WHICH
WILL CONTINUE THE THREAT OF LIGHT FREEZING RAIN ACROSS THE INTERIOR
PORTION OF THE CWA. CLOSER TO THE COAST...TEMPERATURES WILL BE WARM
ENOUGH FOR PLAIN RAIN. BY LATE SATURDAY MORNING/EARLY AFTERNOON A
MORE EASTERLY FLOW WILL ERODE THE LOW LEVEL COLD AIR AND
TEMPERATURES WARM ABOVE FREEZING EVERYWHERE.
ANY PRECIPITATION ACROSS THE REGION WILL BE LIGHT AND THERE COULD
EVEN BE A BREAK IN THE PRECIPITATION SATURDAY AFTERNOON INTO THE
EVENING UNTIL THE NEXT AND STRONGER SHORTWAVE APPROACHES. STRONG
LIFT AND INCREASING MOISTURE WILL BRING A PERIOD OF MODERATE TO
HEAVY RAINFALL TO THE AREA SATURDAY NIGHT INTO SUNDAY. WITH THE
PROGRESSIVE NATURE OF THE FLOW PRECIPITATION IS EXPECTED TO END
QUICKLY SUNDAY AFTERNOON WITH THE PASSAGE OF A COLD FRONT LATER
SUNDAY EVENING/NIGHT.
WEAK HIGH PRESSURE THEN BUILDS BACK INTO THE REGION FOR MONDAY AND
TUESDAY. A CLIPPER SYSTEM WILL PASS NORTH OF THE REGION TUESDAY
NIGHT AND WEDNESDAY...WHICH COULD PROVIDE THE REGION WITH SOME SNOW
SHOWERS.
MOSTLY DRY WEATHER IS EXPECTED TO END THE WORK WEAK...AS WEAK HIGH
PRESSURE BUILDS BACK INTO THERE REGION.
TEMPERATURES WILL BE ABOVE NORMAL SATURDAY AND SUNDAY...THEN RETURN
TO NORMAL MONDAY THROUGH THURSDAY.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL REMAIN OVER THE AREA DURING THE DAY TODAY. A
WARM FRONT WILL APPROACH TONIGHT.
MAINLY VFR WITH CLEAR SKIES EXPECTED OVERNIGHT.
STRATUS IS EXPECTED TO APPROACH FROM THE EAST DURING THE MORNING.
TIMING IS STILL IN QUESTION. MVFR CEILINGS THOUGH ARE POSSIBLE
DURING THE AFTERNOON...FROM EAST TO WEST. SPOTTY DRIZZLE IS
POSSIBLE...BUT NOT IN THE FORECAST DUE TO LOW COVERAGE AND
UNCERTAINTY.
MVFR CEILINGS MAY LOWER TO IFR IN SPOTS BY EVENING.
LIGHT NORTH/NORTHEAST WINDS CONTINUE THIS MORNING. EAST/NORTHEAST
WINDS INCREASE TO 9-13 KTS AFTER THE MORNING PUSH.
.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.LATE TONIGHT...MVFR/IFR IN STRATUS. SPOTTY LIGHT PRECIPITATION
POSSIBLE...WITH A LIGHT WINTRY MIX POSSIBLE INLAND.
.SATURDAY...MVFR/IFR IN STRATUS. LOW CHANCE OF RAIN.
RAIN/FZRA POSSIBLE WELL INLAND IN THE MORNING.
.SATURDAY NIGHT-SUNDAY...MVFR/IFR IN RAIN. SE 15-20 KT WITH 25-35
KT GUSTS POSSIBLE LATE SATURDAY NIGHT THROUGH SUNDAY MORNING.
.SUNDAY NIGHT-MONDAY...VFR RETURNS. GUSTY W/NW WINDS MONDAY.
.MONDAY NIGHT-TUESDAY...VFR WITH WINDS BACKING TO THE SW.
&&
.MARINE...
WINDS AND SEAS BLW SCA LVLS THROUGH TONIGHT. OCEAN SEAS WILL
BEGIN TO BUILD EARLY FRI MORNING DUE TO INCREASING NE FLOW...AND
SHOULD REACH SCA CRITERIA E OF FIRE ISLAND INLET IN THE MORNING
THEN EVENTUALLY ACROSS THE WESTERN OCEAN WATERS BY FRIDAY NIGHT.
SCAHS ISSUED TO ACCOUNT FOR THIS.
SCA CONDITIONS ARE EXPECTED ON THE OCEAN WATERS SATURDAY THROUGH
MONDAY AS A SERIES OF SHORTWAVES MOVES ACROSS THE AREA WATERS.
WINDS START OFF EASTERLY...THEN SHIFT TO THE SOUTHEAST AND SOUTH
WITH THE APPROACH OF A FRONTAL SYSTEM. WINDS THEN SHIFT TO THE
NORTHWEST BEHIND A COLD FRONT. EXPECT OCEAN SEAS TO REMAIN ABOVE 5
FT SATURDAY THROUGH MONDAY. IN ADDITION...SATURDAY NIGHT WIND
GUSTS WILL REACH SMALL CRAFT LEVELS...ON THE OCEAN WATERS AND
EASTERN LONG ISLAND SOUND...AND AT LEAST THE EASTERN BAYS. THESE
SMALL CRAFT GUSTS WILL CONTINUE INTO MONDAY. HAVE MODERATE TO HIGH
CONFIDENCE THAT A SMALL CRAFT ADVISORY WILL BE NEEDED THROUGH THE
WEEKEND AND INTO THE START OF NEXT WEEK. CONDITIONS SHOULD FALL
BELOW SCA CONDITIONS ON TUESDAY AS WEAK HIGH PRESSURE BUILDS BACK
OVER THE WATERS.
&&
.HYDROLOGY...
SIGNIFICANT QPF OF ABOUT 1 INCH EXPECTED FOR SAT NIGHT AND
SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PERIODS OF
MODERATE RAIN MAY PRODUCE LOCALIZED MINOR URBAN FLOODING OR MINOR
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.
&&
.TIDES/COASTAL FLOODING...
THE COMBINATION OF A NEW MOON ON SAT...COMBINED WITH STRONG
ONSHORE FLOW SATURDAY NIGHT INTO SUNDAY WILL LIKELY RESULT IN
MINOR COASTAL FLOODING ACROSS TRADITIONALLY VULNERABLE LOCALES
DURING THE SUNDAY MORNING HIGH TIDE...WITH LOCALLY MODERATE
COASTAL FLOODING POSSIBLE ALONG THE VULNERABLE SOUTH SHORE BAY
LOCALES OF NYC/LONG ISLAND.
TIDAL DEPARTURES OF 1 1/2 TO 2 FT WILL BE NEEDED TO REACH MINOR
FLOODING THRESHOLDS...AND GENERALLY 2 1/4 TO 3 FT FOR MODERATE
THRESHOLDS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
TO 6 AM EST SATURDAY FOR ANZ355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 AM THIS MORNING
TO 6 AM EST SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...MET/PW
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 8, 3:40 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EST FRI JAN 8 2016 NJZ002-NYZ067-068-090845- WESTERN PASSAIC-ORANGE-PUTNAM- 340 AM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-090845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 AM EST FRI JAN 8 2016 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-CTZ007>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179- 090845- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 340 AM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-090845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 340 AM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:40 AM EST | Winter Weather Advisory | OKX | Orange, Putnam | 24 hr |
| Jan 8, 3:41 AM EST | Small Craft Advisory | OKX | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.